Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rash after one week
Aug 31, 2001

Dear Dr's, My wife started taking AZT/3TC one week ago for prevention of transmission to baby at 32 weeks pregnancy. She had no side effects at all and in good spirits for the last week. Yesterday, she started to develop slight red blotches on her thighs, stomach and is itchy. Could this be related to the AZT/3TC after first week of no symtoms or something else? If it is related to the drugs, how long will it last? Her CD4=518, VL=30,100 taken 3 weeks ago and generally in good health.

Thank you ahead for your response.

Response from Dr. Bartlett

Virtually any drug can cause a skin rash, but it is uncommon for AZT and 3TC to cause one. Therefore it is difficult for me to certain about your wife's rash, and if it continues to be troublesome I strongly suggest that you contact her health care provider. The drugs which can cause rash more commonly include the non-nucleoside reverse transcriptase inhibitors, amprenavir, abacavir and zalcitabine (DDC).



Previous
What are
Next
How Common

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement